| Catalog Number |
RBY2C0530 |
| Medical Device Problem Codes |
Failure to Advance (2524); Physical Resistance (2578)
| Health Effect - Clinical Code |
No Consequences Or Impact To Patient (2199)
| Date of Event |
09/08/2017
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
This device is available for return.A follow up mdr will be submitted upon completion of the device investigation.This report is associated with mfr report numbers: 3005168196-2017-01712.3005168196-2017-01713.
Event or Problem Description
The patient was undergoing a coil embolization procedure in the portal vein using ruby coils.During the procedure, while attempting to advance a ruby coil through a lantern delivery microcatheter (lantern), the physician experienced resistance after advancing the coil about half way out of the lantern and the coil would not advance further; therefore, it was removed.The physician then attempted to advance a new ruby coil through the lantern; however, resistance was encountered again and the coil would not completely advance out of the lantern.Therefore, it was removed.The physician then removed the lantern to flush it; however, the lantern was accidentally dropped on the floor.Therefore, the procedure was completed using two additional ruby coils and a new lantern.There was no report of an adverse effect to the patient.
Additional Manufacturer Narrative
Please note the device is no longer available for return as mentioned in the initial mdr; therefore, the mdr was updated accordingly.The product was not returned for evaluation.Without the return of the device, the root cause of the problem cannot be determined.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.The device was lost in transit.